Jump to content



Photo

Has Anyone Had A Side Effect Like This?


  • Please log in to reply
4 replies to this topic

#1 Sierra

Sierra

    Newbie

  • Members
  • Pip
  • 5 posts
  • LocationLansing, Michigan
  • why_joining:
    Accidentally quit Cymbalta cold turkey after 3 years and after reading everyone else's experiences with it have decided to continue what I started and get off permanently! Looking for advice and support, and to offer the same to anyone who needs it!

Posted 29 September 2018 - 06:10 PM

Hi, I was trying to figure out why I spontaneously developed uncontrollable itching all over my body today and my Google search led me here. I have been on Cymbalta for 3 years, 30 mg. My husband and I want to start a family and I have been doing extremely well lately, psychiatrically speaking, so I am working with my Psychiatrist to wean off of my medications. I am taking Clonazepam, Duloxetine, and Rexulti daily and have almost entirely gotten off of Clonazepam, but she wants to hold off on weaning off the Cymbalta until I am confirmed to be pregnant. I decided to join this forum for a couple of reasons.

 

I sort of quit Cymbalta cold turkey over a week ago. “Sort of” because I didn’t mean to. I developed BPPV (Google can tell you what it is better than I can) one day and couldn’t drive myself to my psychiatry appointment to get my prescriptions refilled. I also have other medical problems that kept acting up and before I knew it I had been off of all of my medications for about 10 days. I tried contacting my psychiatrist but she wouldn’t refill any prescriptions without an in-person appointment, which I have this coming Thursday. I found out that my pharmacy had one refill of Cymbalta on file so I got that refilled and took my first dose today around 1:30pm.

 

Around the same time the itching started. Oh man, I was ready to tear someone’s head off! I had the hardest time researching what could be causing it because I could barely take two seconds to type before I had to scratch at my hands again. After four hours of torture I thought to try Zyrtec since I was thinking I had an allergic reaction to something and about half an hour later the itching finally subsided. I don’t know if it was the Zyrtec or the Cymbalta that finally ended it, but in that time I found this site.

 

Reading everyone’s hardships while taking Cymbalta and then even worse problems getting off of it has convinced me that, pregnant or not, I don’t want to be on this stuff any longer. I have a couple of medical problems that I am now suspicious have been caused by Cymbalta. I am convinced that instead of getting back on that evil horse I will start to wean off of it, and get a new psychiatrist if I have to! I  decided to become a member of this forum so that I can start my journey through hell with support but also to ask about my other main problem and see if anyone has any ideas.

 

In September 2017 I spontaneously developed a condition that has only been described to me as a “vestibular migraine”, a term which I have come to understand is often used by neurologists when none of the tests they run confirm anything else. In a nutshell, I am rendered completely immobile by nausea and dizziness 24/7 unless I am wearing a Scopolamine patch. Transderm Scop, as it is called, is often given to people who get seasick and are going on a cruise, or who have just come out of surgery. In other words, short-term. I have been on it 24/7 since last year because without it, as I said, I cannot do anything. My record is vomiting 4 times in 1 hour, laying still on the couch in between each bout. I have seen numerous neurologists, ER and Urgent care doctors, a migraine and headache specialist, a few ENTs, and even a cardiologist with zero results. I have had MRIs and CT scans with nothing notable. Blood tests out the wazoo have only told me I have slightly high cholesterol. I am going to try acupuncture on the 9th and in desperation I have scheduled an appointment for food sensitivity testing next April.

 

But after today I am wondering if this could be a side effect of Cymbalta? I haven’t seen anyone mention a similar problem but I thought I’d post on here and ask if anyone else is going through this or has gone through it? I don’t have my hopes up but it doesn’t hurt to ask.

 

Thank you for any information you may have. I am stocking up on remedy posts for withdrawal symptoms on this forum so I can be prepared in advance. You are all amazing people and so strong for going through this! Don’t let Cymbalta tell you otherwise!


#2 Sierra

Sierra

    Newbie

  • Members
  • Pip
  • 5 posts
  • LocationLansing, Michigan
  • why_joining:
    Accidentally quit Cymbalta cold turkey after 3 years and after reading everyone else's experiences with it have decided to continue what I started and get off permanently! Looking for advice and support, and to offer the same to anyone who needs it!

Posted 29 September 2018 - 08:16 PM

I thought I might also share my symptoms since being on Cymbalta, though I never attributed them to Cymbalta until now, and my symptoms since getting off. To be honest, after reading a number of posts here I think a lot of the withdrawal symptoms people are reporting I've had since starting Cymbalta. I'd love to get someone's feedback on that notion, hence this post.

 

Symptoms while on Cymbalta/Duloxetine:

 

  • Severe memory loss
  • Lethargy/apathy
  • Irritability
  • Trouble sleeping
  • Social withdrawal
  • Weight gain
  • Lack of concentration
  • Slowed thought processing
  • Inability to articulate properly
  • Confusion
  • Blurry/worse vision
  • Numbness
  • Restless legs
  • Lowered self-control with spending money
  • Muscle weakness
  • Increased dizziness upon standing from any non-standing position (this is separate from the dizziness in the original post)

 

Symptoms since quitting Duloxetine. DISCLAIMER: I went cold-turkey off of ALL of my  meds for 10 days so these symptoms are probably just my underlying psychiatric issues or possibly withdrawal symptoms from the other meds. I am only making this list because the symptoms coincide with what other members have said:

  • Anxiety
  • Irrational fear
  • Frequent crying
  • Coldness
  • Nausea
  • Lightheadedness
  • I saw another member describe their "Brain Zaps" as a "whooshing" feeling and that is exactly how I would describe it too. Whenever I move my head or shift my eyes from one side to another it's almost like my brain is struggling to keep up with the movement, and then all of a sudden catches up really fast. I feel my brain separate inside my head and it's floating and sloshing around with every motion.
  • and of course the horrendous itching!

I took my anti-anxiety medication yesterday evening and this morning but didn't have my anti-psychotic nor Duloxetine. I felt pretty normal from taking it around 8 pm to about 11am this morning. By normal I mean how I would expect to feel if I was someone who didn't need medications. Around 11 I started feeling jittery, nervous, and got that brain zap whooshing feeling I described above. Around 1:30pm the itching started.


#3 invalidusername

invalidusername

    Good Friend

  • Active Members
  • PipPipPipPip
  • 130 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me

Posted 30 September 2018 - 06:26 AM

Hi Sierra - I am so sorry to hear of your ongoing issues. Whilst I cannot say much about the severe issues you are having relating to the condition you described above, following what I have read it wouldn't surprise me at all if Cymbalta was behind it.

 

I have only been on Duloxetine (C equivalent) for 3 months and already coming off. What I have been through is just horrible. I would never have believed meds could have this level of effect in such a short time. They are clearly very powerful and have overriding effects on us that would have us reaching for the medical dictionary every other day.

 

Hope that someone will be along to give you more peace of mind, but for now, I wish you well,


#4 Sierra

Sierra

    Newbie

  • Members
  • Pip
  • 5 posts
  • LocationLansing, Michigan
  • why_joining:
    Accidentally quit Cymbalta cold turkey after 3 years and after reading everyone else's experiences with it have decided to continue what I started and get off permanently! Looking for advice and support, and to offer the same to anyone who needs it!

Posted 03 October 2018 - 04:31 PM

Thank you for your kind words @invalidusername. This might be weird but I'm happy to hear that you are getting off of Duloxetine so early instead of subjecting your body to years of exposure like so many of us. Though it seems like you are getting off so soon because of extreme side effects and for that I am very sorry.


#5 invalidusername

invalidusername

    Good Friend

  • Active Members
  • PipPipPipPip
  • 130 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me

Posted 06 October 2018 - 08:55 AM

I am not regretting coming off Dulox. I should never have been on it in the first place. I have quite an intolerance of a number of meds, and this should have been flagged up somewhere along the line. You will see in my other posts that I have had GI problems among others, so I anticipated a rough ride during withdrawal. 

 

But as you say, it is far better that I have done it now. I don't even want to think what the situation would be if I had left it any longer! I really feel for those that have been subjected to that course of action...





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users